MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO INFINITY; AUTOMATED BLOOD BANK ANALYSER SYSTEM

BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO INFINITY; AUTOMATED BLOOD BANK ANALYSER SYSTEM
Model Number 850000010
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 02/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported an issue concerning the tango infinity: the system liquid container intermittently lost its connection.Apparently, the sensor cable did break apart on the system liquid container causing intermittent level sensing issues.A new user did not disconnect the containers correctly and thus the wiring was exposed on the connectors due to the pulling.The customer clained to have received a very light electrical shock as she was reconnecting the container.She confirmed that no medical treatment was required, no marks, no other harm.Beside the power supply and the main switch, there is no high voltage used in the tango infinity system, the operating voltage is 24 v.The tango infinity was inspected by one of our field service engineers.Regarding the broken electrical connection on the system liquid container, he disconnected the system liquid level sensing wire.The field service engineer (fse) ensured that no high or unusual voltage was coming from the instrument's system liquid level sensing line.Additionally, the fse ensured no voltage was coming from the disconnected system liquid container, and ensured no electrical wires are exposed.He found no hint for a device malfunction.The risk management files of the instrument were reviewed.The files describes the following situation: the hazardous situation of an electric shock caused by defect power supply or cable from manufacturing or the situation that an operator touches a wire with broken insulation or inadequately grounded system is considered as potential risk for tango infinity.The defined risk control measure was the development according to common safety standards.With verification by emc tests (refer to test report test lab (nemko)) according to en 61326-2-6:2013 and en 61326-1:2013, electrical safety: iec 61010-1:2001 (second edition), the occurrence of a potential harm was considered to be unlikely.The risk/benefit was analyzed to be positive and accepted.Conclusion: based on the investigation the complaint was classified as undetermined.There is no sign for a technical malfunction for this this device, which can cause a higher voltage on the level sensing lines.According to the electrical safety check of the device design the device is to be seen as safe.The customer stated the shock was very light, causing no lasting marks, and no medical treatment was required.We are not able to decline or confirm this issue but there is not indications of a device malfunction, maybe there was an electrostatic discharge, or the customer got pecked by the stranded wire or the solder.As there was no hint for a technical malfunction, the device design passed all electrical safety check, the risk is already considered in the risk management file, no case reported about an issue before (this is a single occurrence), in this case no harm reported, no further steps were initiated.

Brand Name
TANGO INFINITY
Common Device Name
AUTOMATED BLOOD BANK ANALYSER SYSTEM
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key16589735
Report Number9610824-2023-00011
Device Sequence Number3022056
Product Code KSZ
UDI-Device Identifier07611969961719
UDI-Public(01)07611969961719(11)180308
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK150327
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number850000010
Device Catalogue Number850000010
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2023
Initial Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown